Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 7, NWS Amarillo, TX

April 19, 2004Armstrong County, Carson County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Apr 19, 2004, 3:49 PM CDT for Armstrong County, Carson County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 19, 2004, 3:49 PM CDT (20:49 UTC)
Expired
Apr 19, 2004, 4:45 PM CDT
In force
56 min
Issued by
NWS Amarillo, TX
Area
Counties, with a storm outline in the text

Counties Armstrong County, TX, Carson County, TX

The radar

The Amarillo radar (KAMA), 39 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 3:00 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.8 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2004-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2004-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2899 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KAMA 192049
SVRAMA
TXC011-065-192145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
349 PM CDT MON APR 19 2004

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CARSON COUNTY IN THE PANHANDLE OF TEXAS
  NORTHEASTERN ARMSTRONG COUNTY IN THE PANHANDLE OF TEXAS

* UNTIL 445 PM CDT

* AT 349 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 5 MILES EAST OF CLAUDE...MOVING NORTH AT 20
  MPH.

* SOME LOCATIONS AFFECTED BY THE STORM INCLUDE...
  PANHANDLE...CLAUDE...WHITE DEER AND GROOM

LARGE HAIL...DAMAGING WINDS...AND TORRENTIAL RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY
FROM SEVERE THUNDERSTORMS.

LAT...LON 3505 10140 3504 10110 3544 10110 3545 10141

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 3:30 AM CDT, 12 hours 19 minutes earlier.

Area forecast discussion, Apr 19, 3:30 AM CDT, 12 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
330 AM CDT MON APR 19 2004

.DISCUSSION...
SOMEWHAT COMPLICATED EVOLUTION OF SFC PAT EXPCD TDA.  BNDRY MOVG
SWD THRU FCST AREA ATTM IS FOLLOWED BY DRIER AIR VIA NLY SFC WNDS.
BNDRY SLIPS TO SRN PERIPHERY BY 18Z...WITH ELY WNDS PULLING MSTR
BACK INTO PNHDLS.  BNDRY LIFTS NWD THRU ERN ZNS DURG AFTN AND EVE
WHILE DRYLN REDVLPS OVR ERN NM.  DUE TO EXPCD DYNAMICS THIS AFTN
AND TNGT...INCLUDING DVLPMT OF LLJ...WE HAVE BOOSTED POPS AND QPF...
SPLY IN ERN ZNS WHERE CNVGNC...INSTBY...AND UPR SUPPORT SHOULD BE
STGST.  CONCUR WITH SPC REGARDING SVR POTENTIAL IN ERN ZNS.  HAVE
REMOVED POPS FM TUE AFTN...AS DRIER AIR EXPCD TO MOV IN FM W.

NO CHANGES ATTM TO LATER PDS.  JRC

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO     75  50  77  46 /  20  30  10   0
BEAVER       72  52  75  48 /  30  40  20   0
BOISE CITY   71  46  73  42 /  20  10  10   0
BORGER       75  50  76  48 /  30  40  20   0
BOYS RANCH   76  50  76  45 /  20  20  10   0
CANYON       76  50  77  46 /  20  20  10   0
CLARENDON    76  54  79  50 /  30  30  20   0
DALHART      73  46  75  43 /  20  20  10   0
GUYMON       73  49  74  46 /  30  40  10   0
HEREFORD     78  49  77  45 /  20  20  10   0
LIPSCOMB     74  53  76  49 /  40  50  20   0
PAMPA        74  51  77  49 /  30  40  20   0
SHAMROCK     78  54  79  52 /  40  50  20  10
WELLINGTON   79  54  82  54 /  40  40  20  10

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

14/03
Hazardous weather outlook, Apr 19, 1:00 PM CDT, 2 hours 49 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT MON APR 19 2004

OKZ001>003-TXZ001>020-201100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT MON APR 19 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF THE
OKLAHOMA AND TEXAS PANHANDLES BEGINNING LATE THIS AFTERNOON
THROUGH THIS EVENING AS AN UPPER LEVEL LOW PRESSURE SYSTEM
APPROACHES FROM THE SOUTHWEST. THE PRIMARY SEVERE WEATHER THREATS
WILL BE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL OF THE
OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR
POSSIBLE ACTIVATION AFTER 4 PM THIS AFTERNOON.

ANDRADE

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 5:42 PM CDTSevere Thunderstorm WarningAMAHutchinson48 min
Apr 19, 6:16 PM CDTSevere Thunderstorm WarningAMAOchiltree59 min
Apr 19, 6:23 PM CDTSevere Thunderstorm WarningAMAHansford52 min
Apr 19, 6:29 PM CDTSevere Thunderstorm WarningAMAHutchinson46 min
Apr 19, 6:55 PM CDTSevere Thunderstorm WarningAMACarson35 min

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.